MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ADULT BITE BLOCK-LATEX FREE; SCOPE SAVER DISPOSABLE BITEBLO

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ADULT BITE BLOCK-LATEX FREE; SCOPE SAVER DISPOSABLE BITEBLO
Model Number 000429
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation by the user facility, therefore; the reported failure could not be verified and a root cause cannot be conclusively determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A two-year review of complaint history revealed one other similar complaint for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4)percent, should all complaints be confirmed.No failure mode was reported for this device by the user facility, therefore; a risk analysis was unable to be conducted due to lack of a failure mode of the device.The instructions for use advises the user of the following.- removal of dentures or partial dental plates is recommended per physician's directions.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that an upper endoscopy procedure with the 000429 bite block resulted in damage to the patient's dentition.The four teeth in the lower frontal region were noticed to be dislodged.There was no procedural delay associated with this incident.Upon gathering additional information, it was noted that the patient had the dental history of missing upper molars bilaterally and poor dentition.The patient was discharged home and required additional work on affected teeth due to this event.This report is raised on the basis of a reported patient injury.

Brand Name
ADULT BITE BLOCK-LATEX FREE
Common Device Name
SCOPE SAVER DISPOSABLE BITEBLO
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua CP 11 36
MX  CP 1136
MDR Report Key7337388
Report Number3007305485-2018-00055
Device Sequence Number19141214
Product Code KTI
UDI-Device Identifier20653405050282
UDI-Public(01)20653405050282(17)200116(10)201801164
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K833491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2020
Device Model Number000429
Device Catalogue Number000429
Device Lot Number201801164
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight61